Swallowing Difficulty

Hello. My son is 33. Up to now, he has very good health but at the end of September last year, he collapsed during the night and has been diagnosed with hypotension. He takes 23mg of Levothyroxine each day. For the last 3 months, he seems to have problems swallowing. He cuts up his food into very small amounts and takes over an hour on average to eat. The Dr has diagnosed reflux and Prescribed Mezzopram but this doesn’t seem to have made any difference. He has also lost nearly 4kgs in weight. We are going back to the Dr this morning as he can’t go on like this. Just wondering if anyone in the group may have had a similar experience with their young person. Hope this is the right place to ask about this Regards

Hi Sora,
You don’t say what condition your son has which may be relevant but if you look up side effects of levothyroxine, swallowing difficulty is there along with various heart side effects, Hopefully your Dr will have thought about that today but if not maybe you should check. Hope your son gets better soon.
Sarah

Hello Freda, yes I forgot to say that he has Downs. No problems whatsoever, luckily until now. It seems to have followed on since his diagnosis of low BP. I didn’t know that Levothyroxine could have these side effects. I had read that Mezzopram which was prescribed for Reflux can sometimes hinder the absorption of Levothyroxine. He seems fine in himself, just this eating and swallowing problem. Tonight we are going to see Beauty and the Beast at the Elgiva which he has been looking forward to for ages. Just hope this swallowing problem turns out not to be cancerous. I have read that people with Downs are more likely to have swallowing problems, but this is just a recent happening which is why I’m so worried. Thank you for your reply. Regards.